You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Purpuric Drug Eruption Secondary to Fidaxomicin

Mucci, Tania MD,; Davis-Lorton, Mark MD

Infectious Diseases in Clinical Practice:
doi: 10.1097/IPC.0b013e318281d8d7
Case Reports
Abstract

Abstract: Fidaxomicin is a recently Food and Drug Administration–approved oral medication for the treatment of Clostridium difficile infection. This medication is typically reserved for patients who have failed therapy with oral metronidazole. Here we present a case of a 79-year-old man with recurrent C. difficile infection who developed pitting lower extremity edema and a confluent, purpuric drug eruption 3 days into treatment with fidaxomicin. The rash improved completely with cessation of the medication. To our knowledge, this is the first report of a purpuric drug eruption secondary to fidaxomicin.

Author Information

From the Section of Allergy and Immunology, Winthrop University Hospital, Mineola, NY.

Correspondence to: Tania Mucci, MD, Section of Allergy and Immunology, Winthrop University Hospital, 120 Mineola Blvd Suite 410, Mineola, NY 11501. E-mail: Tmucci@winthrop.org.

The authors have no funding or conflicts of interest to disclose.

© 2014 Wolters Kluwer Health, Inc. All rights reserved.